Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 86, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 24, 1999, 8:05 PM EDT for Erie County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 1999, 8:05 PM EDT (00:05 UTC)
- Expired
- Jul 24, 1999, 8:40 PM EDT
- In force
- 35 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Erie County, OH
The radar
The Cleveland radar (KCLE), 70 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 250006 SVRCLE OHC043-250040- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 805 PM EDT SAT JUL 24 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ERIE COUNTY OH IN NORTH CENTRAL OHIO * UNTIL 840 PM EDT * AT 804 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED... A SEVERE THUNDERSTORM... 11 MILES NORTHEAST OF NORWALK OR 2 MILES NORTHWEST OF FLORENCE... MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... FLORENCE SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ BM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:10 PM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 24, 3:10 PM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 310 PM EDT SAT JUL 24 1999 MDLS FAIRLY SMLR THRU NXT 48 HRS IN KPG CRNT TREND OF HIGH TEMPS AND LOW POPS. FOR THIS EVG TSTMS HAVE ALREADY FIRED ACROSS CNTRL LWR MI AND MDLS DO SHOW ASCD VORT TRACKING SELY INTO NERN OH/NWRN PA 00Z TO 06Z TNGT. BASED ON THIS WILL BOOST MOS POPS AND PLACE 20S IN CNTRL LAKESHORE AND CNTRL INLAND ZONES AND 40S TO THE EAST. LIKE LAST NIGHT...AMS ALOFT IS DRY WITH COPIOUS AMTS OF LOW LVL MSTR SO IF STORMS HANG TGTHR DOWNBURSTS PSBL. RMNDR OF THE NIGHT WL GO PC TO CLR. SUNDAY WK CDFNT FCST THRU OVRNGT FCST TO STALL IN CNTRL OH. BLV THIS WILL BE A SHALLOW FEATURE AND NOT AFFECT TEMPS TOO MUCH FOR THE AFTN. DEWPTS SHOULD DROP OFF A BIT HWVR AND COULD ALLOW NIGHTTIME LOWS TO DROP INTO THE MID/UPPER 60S. SPCLY SUNDAY NIGHT IN THE EAST HALF FA. WAS READY TO LOWER SFCT TEMPS EAST HALF FOR MONDAY BASED ON 850 TEMPS ARND 16C OH/PA BORDER BUT WITH RATHER SHARP UPPER RDG BUILDING BACK INTO AREA DURG THE DAY 850 TEMPS HAVE POTENTIAL TO MOVE BACK TWRDS 20 DURG THE DAY SO AGAIN...AFTN HIGHS MAY NOT BE AFFECTED MUCH. AS FOR POPS...WL KP DRY SUNDAY THRU MON BUT WITH TEMPS/HUMIDITY LIKE THEY ARE AND STALLED FRONT TO OUR SOUTH THIS COULD CHG ON LATER SHIFTS. .CLE...NONE
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:25 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 65 min |
| Jul 24, 8:28 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 47 min |
| Jul 24, 8:54 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 36 min |
| Jul 24, 9:35 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 50 min |
| Jul 24, 9:40 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 35 min |
| Jul 24, 9:52 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 63 min |
| Jul 24, 9:59 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 51 min |
| Jul 24, 10:15 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 65 min |
| Jul 25, 12:08 AM EDT | Severe Thunderstorm Warning | CLE | Lucas | 62 min |
| Jul 25, 12:53 AM EDT | Severe Thunderstorm Warning | CLE | Wood | 62 min |
| Jul 25, 1:24 AM EDT | Severe Thunderstorm Warning | CLE | Hancock | 66 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.